Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 281, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 5, 2019, 12:21 AM CDT for Cooper County, Saline County, Missouri. It took effect at Jul 6, 2019, 12:44 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2019, 12:21 AM CDT (05:21 UTC)
- In effect from
- Jul 6, 2019, 12:44 AM CDT
- Expired
- Jul 11, 2019, 5:07 AM CDT
- In force
- 5 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 29.32 ft at Jul 9, 2019, 7:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 12:12 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 5, 12:12 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1212 AM CDT Fri Jul 5 2019 .Short Term...(This Evening through Saturday Night) Issued at 258 PM CDT THU JUL 4 2019 A well defined MCV has moved into western Missouri this afternoon. Forcing on the eastern, leading edge of the MCV has lead to scattered to widespread showers and storms across central Missouri. Modest instability exist ahead of the MCV and as a result will help this activity persist into the evening hours as the whole system tracks eastward with time. For eastern Kansas and western Missouri, there should be subsidence on the back side of the MCV, helping to lead to a decrease in coverage of rain. The rain cooled air has also led to more stable environment with cooler temperatures in the 70s and lower 80s. It's still humid, with dewpoints in the lower to middle 70s. For Fourth of July celebrations in eastern Kansas and western Missouri, conditions should be drying out. But ahead of the MCV, in central to northeastern Missouri, the threat of showers and storms will persist into the evening with man-made fireworks competing with Mother Nature's fireworks. Overnight, the low level jet will increase again and may lead to renewed convection in our southeastern zones. Have placed highest PoPs for the overnight time frame in this area. Friday's weather will be greatly dependent on what happens overnight, so confidence isn't very high. But have carried chance PoPs through the day with what looks new convection along a weak boundary/ convergence area showing up in the model surface projections. .Long Term...(Sunday through Thursday) Issued at 258 PM CDT THU JUL 4 2019 With a flattening upper level ridge across the northern Central Plains and no strong surface troughing, there seems to be no strong upper level forcing mechanisms throughout this weekend. However, with summertime surface heating and relative weak cap across the region, rain and possible scattered thunderstorms cannot be ruled out of the forecast. Models seem to have different interpretations of the precipitation chances this weekend however, timing tends to be focused on the morning to afternoon with the daytime surface heating effects. Early next week, a weak ridging pattern occurs to the north of the area decreasing the chances for potential rain and scattered thunderstorms. However, some models favored potential isentropic lift in western Missouri/Kansas City area which could create some isolated showers. Further down the week, the upper level ridge weakens some. This can create higher potentials for showers and a few thunderstorms. This will be interesting to monitor over the next several days on how strong this ridge comes throughout next week. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1212 AM CDT FRI JUL 5 2019 State line terminals in the Kansas City area will continue to deal with showers and thunderstorms through the mid morning hours. There should be a break in any storm activity through the day, but there might be another round of storms in the afternoon. Otherwise, expect winds to remain generally light, but from the south, backing to the southeast Friday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...CDB Long Term...CDB/GREEN Aviation...Cutter
Hazardous weather outlook, Jul 4, 4:57 AM CDT, 19 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Thu Jul 4 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Thu Jul 4 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered storms are expected today, with chances decreasing as we get into the evening hours. No severe weather is expected, but localized strong wind gusts and small hail are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered storm chances continue Friday through the weekend. Strong to severe storms are possible Friday, with the main concerns being damaging winds up to 50-60 mph and hail up to quarter-sized. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 4, 9:51 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 1 SSE LEE'S SUMMIT 38.89N 94.37W
07/04/2019 JACKSON MO TRAINED SPOTTER
REPORT OF HWY 291 CLOSED DUE TO FLASH
FLOODING BETWEEN HWY 50 AND LAKE WINNEBAGO.
&&
PPLocal storm report, Jul 4, 10:05 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD 4 S PLEASANT HILL 38.73N 94.27W
07/04/2019 CASS MO LAW ENFORCEMENT
P HIGHWAY IS CLOSED DUE TO FLOODING.
&&Local storm report, Jul 4, 10:06 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HEAVY RAIN OAK GROVE 39.00N 94.13W
07/04/2019 M5.65 INCH JACKSON MO EMERGENCY MNGR
RAINFALL TOTAL FOR THE DAY.
&&
PPLocal storm report, Jul 4, 11:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 3 E LEE'S SUMMIT 38.91N 94.32W
07/04/2019 JACKSON MO NWS EMPLOYEE
6 TO 8 INCHES OF WATER ACROSS ROAD IN
LOCATION THAT IS NOT KNOWN TO HAVE FLOODED
IN 10 YRS. NEIGHBORHOOD POOL REPORTED TO
HAVE FLOODED SOUTH OF LANGSFORD RD ON
WINDSBORO DR.
&&
PPLocal storm report, Jul 4, 11:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 3 E LEE'S SUMMIT 38.91N 94.33W
07/04/2019 JACKSON MO NWS EMPLOYEE
CAR STUCK IN FLOOD WATERS. POLICE AND TOW
TRUCK ON SCENE.
&&
PPLocal storm report, Jul 5, 12:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 AM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD 3 NE GRANDVIEW 38.92N 94.51W
07/05/2019 JACKSON MO EMERGENCY MNGR
SEVERAL STALLED CARS NEAR THIS LOCATION DUE
TO FLOODED ROADWAYS.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:01 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 11 hr |
| Jul 4, 10:15 PM CDT | Flash Flood Warning | EAX | Cass, Henry, Johnson, Lafayette | 10 hr |
| Jul 5, 12:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 5, 12:18 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jul 5, 12:50 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 8 hr |
| Jul 5, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Jul 5, 8:05 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 24 hr |
| Jul 5, 9:06 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 3 hr |
| Jul 5, 2:52 PM CDT | River Flood Warning | EAX | Bates | 64 hr |
| Jul 5, 6:59 PM CDT | River Flood Warning | EAX | Linn | 10 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.